MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 49/28 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 49/28 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 75018956
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed, 4 weeks after thr.Due to infection, head and liner were exchanged.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed four weeks after thr.Due to infection.The xlpe insert used in treatment was not returned for investigation.An appropriate investigation could therefore not be conducted and the reported failure mode could not independently be confirmed.It was communicated that consent has not been granted by the patient for clinical/medical records to be released and included in this assessment.Therefore, a clinical assessment cannot be performed and the patient impact beyond the revision surgery cannot be concluded.A review of the batch record revealed no deviations from the standard manufacturing process that could have contributed to the reported infection.A review of the complaint history revealed no other complaint for the batch in question.The ifu (lit.No.12.23 ed 05/16) identifies "infection" as a known possible side effect resulting from a hip arthroplasty.Based on available information the root cause for the reported infection could not be determined.However, there is no indication that the devices failed to match sterilization or other specifications at the time of manufacturing.The associated risk is covered in the risk analysis and considered low.Therefore and based on available information, the need for corrective action is not indicated.Smith + nephew will continue to monitor this device for similar issues.The complaint will be reopened should the complained device or additional information be received.

Brand Name
POLARCUP XLPE INSERT 49/28 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar 06340
SZ  06340
MDR Report Key9687340
Report Number9613369-2020-00022
Device Sequence Number11618707
Product Code LPH
UDI-Device Identifier07611996111460
UDI-Public07611996111460
Combination Product (Y/N)N
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/21/2026
Device Model Number75018956
Device Catalogue Number75018956
Device Lot NumberB1917935
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer01/21/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date04/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;